MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SMART COIL; HCG, KRD

PENUMBRA, INC. PENUMBRA SMART COIL; HCG, KRD
Model Number 400SMTHXSFT0306
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/29/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned, and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the basilar artery using penumbra smart coils (smart coil), non-penumbra coils and a non-penumbra microcatheters.It was noted that the patient's anatomy was tortuous.During the procedure, the physician successfully implanted two smart coils and six non-penumbra coils in the target vessel.Next, the physician attempted to advance another smart coil, however, the smart coil was stuck within its introducer sheath.Therefore, the smart coil was removed.It was reported that the introducer sheath of the smart coil was flushed before it was inserted into the microcatheter.The procedure was completed using two additional smart coils, two non-penumbra coils and the same microcatheter.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Results: the pet lock was separated on the proximal end of the pusher assembly.The pull wire was retracted form the pusher assembly distal detachment tip (ddt), and the embolization coil was detached from the pusher assembly.The embolization coil had offset coil winds along its length.The device was returned outside of the introducer sheath.Conclusions: evaluation of the returned smart coil revealed that the device was returned outside of the introducer sheath.Further evaluation of the device revealed that the pet lock was separated, and the embolization coil was detached from the pusher assembly and had offset coil winds along its length.This damage was likely incidental to the complaint.The smart coil was unable to be functionally tested; therefore, the reported complaint could not be confirmed.Section h.Box 6.Conclusions code 1: 4316 - the investigation findings do not lead to a clear conclusion about the root cause of the smart coil being stuck within its introducer sheath.Penumbra coils are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.H3 other text : placeholder.

Brand Name
PENUMBRA SMART COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key10759428
Report Number3005168196-2020-01843
Device Sequence Number19648739
Product Code HCG
UDI-Device Identifier00814548015781
UDI-Public00814548015781
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
K160832
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/30/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/25/2025
Device Model Number400SMTHXSFT0306
Device Catalogue Number400SMTHXSFT0306
Device Lot NumberF95786
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/19/2020
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 09/30/2020
Supplement Date Received by Manufacturer01/14/2005
11/09/2020
Initial Report FDA Received Date10/29/2020
Supplement Report FDA Received Date10/31/2020
12/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age38 YR
Date Report Sent to FDA01/01/2005